World Antibiotic Awareness Week focuses on working together
Reason Last Year's Flu Season Was Deadly? Not Enough Vaccinations
Uganda's Ebola vaccination for high-risk health workers postponed to Wednesday
Women chirpiest in the morning less likely to develop breast cancer
FDA Approves DSUVIA Sublingual Synthetic Opioid Formulation & Delivery System
Dozens Hospitalized In Mass Overdose At Connecticut Park
17 August 2018, 09:44 | Melissa Porter
Police Chief Anthony Campbell said one of three people arrested in connection with the overdoses apparently gave K2 away for free in an effort to get people hooked. He also said that the situation would have been a lot worse if the police did not have a good relationship with the community. Some patients were treated multiple times, officials said. Three of the people who overdosed died after taking cocaine that had been laced with fentanyl, over a dozen others were hospitalized.
Dr Kathryn Hawk, an Emergency Department physician at Yale New Haven Hospital, said the drug was laced with fentanyl, but police have yet to confirm this.
A police officer speaks to a man walking on New Haven Green, on Wednesday, in New Haven, Conn.
He said this was the single largest concentration of overdose victims that the department had experienced. "Let's address it that way", Alston said.
"I'm extremely grateful for the timely and effective work of first responders who helped revive, transport, and save these victims", she said.
Toxicology testing remained incomplete Thursday. No deaths were reported in either outbreak.
The majority of people overdosed on suspected synthetic marijuana at the CT city park and another two people nearby fell ill with similar symptoms around 8 a.m. Wednesday morning, officials said. The additives boost the high, but can create a unsafe, sometimes deadly cocktail.
The 16-acre Green, which the National Park Service says dates back to 1638 and is one of the oldest in New England, is a focal point of downtown New Haven. Grotheer disputed the notion that the green was evolving into anything like a tent city at night.
Officials said the blood of Wednesday's victims was being tested to see what exactly they ingested.
"It is very hard to predict what the response is", Douglas says. One engine company, for example, responded to eight separate overdoses.
In all, more than 40 individuals had overdosed.
"We're getting another call of a person", Alston said.
"Synthetic cannabinoids, sometimes inappropriately called synthetic marijuana", said Dr. Sten Vermund, dean of Yale School of Public Health, under which research on designer drugs like K2 have been studied.
The overdoses prompted the Office of Emergency Medical Services to issue a "Situational Awareness Advisory" about K2 to all EMS organizations in the state.
People suffering from the suspected overdoses were found beginning at 7:30 a.m., with more cases appearing throughout the day, showing symptoms of vomiting, nausea, or even unconsciousness.
Police believe all the overdoses are from K-2, also known as synthetic marijuana.
E-cigarette vapour tied to changes in lung cells
This week the government's Science and Technology committee would release a report on the safety of e-cigarette smoke. But, the scientists wanted to explore how the chemical composition the liquid changes after being vaped.
Trump’s Trade War Is Rattling China’s Leaders
In order to protect its trade interests, China has deemed necessary to resort to the WTO dispute settlement mechanism. Below is a review of the worldwide trade spat so far this year.
New Haven police make arrest after dozens of overdoses
In recent months, K2 has caused hundreds of people in about 10 states to be hospitalized, sometimes with severe bleeding. Although there were no deaths, two individuals were considered to be in serious, life-threatening condition.